Longing For My SonMon, Jan 31st 2005
I have recently lost a son due to medical error and I am currently in therapy. I am struggling with the feelings of longing for my son and I miss so deeply, I am beside myself pretty much all the time. I am on medication )Paxil 46.7 mg and Xanax .5) My problem is that I can hardly deal with the loss and everyone tells me time is the only way. Is there any other way I can help myself, I go to weekly sessions, but I still feel horrible and dismayed at life. I want my baby. We are in the process of having his records and mine reviewed and on my records the attorney's OB/GYN found I suffered from gestational diabetes and that my doctor failed to order an echocardiogram. My son was born with transposition of the great vessels, a defect that is brought on by gestational diabetes. We are also having my sons' records reviewed because the hospital failed to perform a procedure called an atrial septosmy that would've saved his life. He was a big (almost 8lb) healthy baby other than this one defect. I am having trouble dealing with this all the way around, please any advice would be great
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.